Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Foul odor from vagina. Have mirena IUD. Vaginal discharge. Causes?

For the past couple of days I have been having this weird odor and I do not want to say it is a fishy smell, but sometimes that is what it smells like. It is only after it is in my panties does it smell. My vagina doesn t smell and there are no other symptoms. I have been having normal discharge , but every once in a while it will be a little cloudy, but that is once a day or once in 2 days. I am not sure what it is. I had the Mirena IUD put in in October and I am not sure what to do. I haven t had sex in about a week, and it just recently started. Also this is about the time I would be cycling so I should either start soon or not have it at all because the IUD inhibits your period (my doctors words not mine). Any advice as to what it could be or what I should do? I just find it odd the only the discharge smells, there are no other symptoms, and the discharge only has a different color to it every once in a while.
Asked On : Mon, 25 Feb 2013
Answers:  1 Views:  1201
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
Hello ma'am.

As your only symptom is of a fishy smelling discharge I shall comment on the possible causes for this. They are:

-Yeast infections
-Bacterial vaginosis (smells worse after sexual intercourse, is called the Telltale sign)
-Imbalance in vaginal pH (from semen and vaginal secretion combination. IUDs have also shown to change the vaginal pH) -- so this can be considered and should be further investigated

Please visit your doctor for investigating your condition and appropriately getting treated for the same.

Hope this helps.

Best wishes.
Answered: Tue, 23 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor